Tennessee, 2006Tornadoes and Hail in Tennessee, April 2, 2006
April 2, 2006 · NWS MEG · 35 events in 17 counties and zones
18 hail, 10 thunderstorm wind, 7 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 24
- Injuries
- 122
- Property damage
- $63 million
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 2, 1:03 PM CST, 5 hours 27 minutes earlier.
Area forecast discussion, Apr 2, 1:03 PM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
203 PM CDT SUN APR 2 2006
.DISCUSSION...
INITIAL UPPER LEVEL SHORTWAVE IS MOVING THROUGH THE MIDSOUTH AT
THIS TIME. A BATCH OF SHOWERS AND THUNDERSTORMS (BELOW SEVERE
LIMITS) ARE MOVING THROUGH THE REGION. MORNING CLOUD COVER AND
ADDITIONAL DEBRIS WITH THE CLUSTER HAVE SEVERELY LIMITED
INSTABILITY THIS AFTERNOON. WATER VAPOR SHOWS THAT THE INITIAL
SHORTWAVE HAS SCOURED OUT A GOOD DEAL OF THE DEEPER MOISTURE
LEAVING ONLY NEAR SURFACE MOISTURE FOR THE FRONT TO WORK WITH AS
IT COMES THROUGH TONIGHT. NAM APPEARS TO HAVE THE BEST HANDLE ON
THE SITUATION WHICH INDICATE THAT RAIN CHANCES ARE REALLY LOW
BECAUSE OF LACK OF DEEP MOISTURE. HOWEVER...IF A STORM OR TWO WERE
TO DEVELOP THERE IS PLENTY OF SHEAR IN PLACE. ASSUMING ADDITIONAL
HEATING BEHIND THE INITIAL CLUSTER...CAPES OF AROUND 1000-
1500J/KG. SO...AN ISOLATED TORNADO AND LARGE HAIL REMAIN A THREAT
IF CONVECTION COULD DEVELOP.
HIGH PRESSURE WILL MOVE INTO THE REGION AND PROVIDE DRY AND COOLER
WEATHER THROUGH MIDWEEK. LOW DEW POINTS WILL FILTER INTO THE
REGION. AS A RESULT...THERE IS A CHANCE FOR SOME FREEZING TEMPS IN
THE OUTLYING AREAS OF WEST TN AND NORTHEAST MS TUESDAY AND
WEDNESDAY MORNINGS IF WINDS SLACKEN OFF ENOUGH AT NIGHT. GFS
CONTINUES TO SHOW AN UPPER DISTURBANCE TRYING TO MOVE OVER THE
RIDGE AXIS POSITIONED JUST WEST OF THE REGION ON WEDNESDAY. UPPER
LEVEL SUBSIDENCE DUE TO THE RIDGE COMBINED WITH LOW LEVEL DRY AIR
SHOULD KEEP THE AREA DRY. RAIN CHANCES RISE ONCE AGAIN TOWARDS THE
WEEKEND AS ANOTHER SYSTEM ROLLS INTO THE CENTRAL PLAINS. SYSTEM
LOOKS VERY SIMILAR TO CURRENT ONE AND MAY HAVE A SEVERE WEATHER
THREAT ASSOCIATED WITH IT.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
VALLE
Hazardous weather outlook, Apr 2, 3:46 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
446 PM CDT SUN APR 2 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-040000-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
446 PM CDT SUN APR 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
A TORNADO WATCH IS IN EFFECT FOR THE MISSOURI BOOTHEEL AND
PORTIONS OF NORTHEAST ARKANSAS UNTIL 9 PM CDT. ALSO...ANOTHER
TORNADO WATCH COVERING THE REMAINDER OF THE MID SOUTH IS IN EFFECT
UNTIL MIDNIGHT CDT.
A VERY STRONG COLD FRONT WILL MOVE THROUGH THE MID SOUTH TONIGHT.
ANY THUNDERSTORMS WHICH DEVELOP IN THE WARM...MOIST...UNSTABLE AIR
HAVE THE POTENTIAL TO BECOME SEVERE RAPIDLY. THE SEVERE WEATHER
THREATS ARE LARGE HAIL DAMAGING WINDS AND TORNADOES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PATCHY FROST IS POSSIBLE ACROSS PARTS OF WEST TENNESSEE TUESDAY
AND WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS EVENING. SPOTTERS PLEASE
RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
In the hours before
Special weather statement, Apr 2, 5:26 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
626 PM CDT SUN APR 2 2006
MOZ115-030000-
PEMISCOT MO-
626 PM CDT SUN APR 2 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PEMISCOT COUNTY.
A TORNADIC THUNDERSTORM WAS LOCATED 27 MILES WEST OF DEERING AT 626
PM CDT...MOVING EAST AT 40 MPH. ON ITS CURRENT TRACK...THIS STORM
MAY ENTER INTO PEMISCOT COUNTY MISSOURI AROUND 7 PM.
PEOPLE IN PEMISCOT COUNTY...INCLUDING THE CITIES OF CARUTHERSVILLE
AND HAYTI...SHOULD MONITOR THIS STORM EXTREMELY CLOSELY. THIS STORM
HAS PRODUCED DAMAGING TORNADOES ACROSS NORTHEAST ARKANSAS. IF THE
STORM MAINTAINS ITS CURRENT STRENGTH...A TORNADO WARNING MAY BE
NEEDED FOR PEMISCOT COUNTY.
Local storm report, Apr 2, 5:35 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
635 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL RAVENDEN 36.24N 91.25W
04/02/2006 M1.00 INCH LAWRENCE AR TRAINED SPOTTER
0511 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M1.00 INCH RANDOLPH AR EMERGENCY MNGR
QUARTER SIZE HAIL COVERING THE GROUND
0515 PM TORNADO IMBODEN 36.20N 91.18W
04/02/2006 LAWRENCE AR LAW ENFORCEMENT
0516 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M2.75 INCH RANDOLPH AR LAW ENFORCEMENT
0517 PM HAIL POCAHONTAS 36.26N 90.97W
04/02/2006 M1.00 INCH RANDOLPH AR TRAINED SPOTTER
0525 PM TSTM WND DMG RAVENDEN 36.24N 91.25W
04/02/2006 LAWRENCE AR LAW ENFORCEMENT
HALF DOZEN HOMES DESTROYED AND DOWNED POWERLINES
0525 PM HAIL RAVENDEN 36.24N 91.25W
04/02/2006 E4.25 INCH LAWRENCE AR LAW ENFORCEMENT
0531 PM HAIL POCAHONTAS 36.26N 90.97W
04/02/2006 M2.75 INCH RANDOLPH AR TRAINED SPOTTER
0535 PM TORNADO 1 S POCAHONTAS 36.25N 90.97W
04/02/2006 RANDOLPH AR LAW ENFORCEMENT
0559 PM HAIL FRIARS POINT 34.37N 90.64W
04/02/2006 M1.75 INCH COAHOMA MS LAW ENFORCEMENT
0601 PM TSTM WND DMG MALDEN 36.58N 89.98W
04/02/2006 DUNKLIN MO BROADCAST MEDIA
TREES UPROOTED...CAMMPERS ROLLED...BUILDING DAMAGED AND
DAMAGE TO AIRPORT
0604 PM HAIL 9 SE CORNING 36.32N 90.47W
04/02/2006 M0.88 INCH CLAY AR LAW ENFORCEMENT
0610 PM HAIL MARMADUKE 36.19N 90.39W
04/02/2006 M1.75 INCH GREENE AR LAW ENFORCEMENT
0612 PM TORNADO MARMADUKE 36.19N 90.39W
04/02/2006 GREENE AR TRAINED SPOTTER
TORNADO ON THE GROUND 2.7 MILES W OF MARMADUKE
0620 PM TORNADO MARMADUKE 36.19N 90.39W
04/02/2006 GREENE AR TRAINED SPOTTER
TORNADO REPORTED IN TOWN WITH HEAVY DAMAGE.
0630 PM FUNNEL CLOUD 5 S KENNETT 36.17N 90.05W
04/02/2006 DUNKLIN MO LAW ENFORCEMENT
&&
ARCLocal storm report, Apr 2, 5:50 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
650 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL RAVENDEN 36.24N 91.25W
04/02/2006 M1.00 INCH LAWRENCE AR TRAINED SPOTTER
0511 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M1.00 INCH RANDOLPH AR EMERGENCY MNGR
QUARTER SIZE HAIL COVERING THE GROUND
0515 PM TORNADO IMBODEN 36.20N 91.18W
04/02/2006 LAWRENCE AR LAW ENFORCEMENT
0516 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M2.75 INCH RANDOLPH AR LAW ENFORCEMENT
0517 PM HAIL POCAHONTAS 36.26N 90.97W
04/02/2006 M1.00 INCH RANDOLPH AR TRAINED SPOTTER
0525 PM HAIL RAVENDEN 36.24N 91.25W
04/02/2006 E4.25 INCH LAWRENCE AR LAW ENFORCEMENT
0525 PM TSTM WND DMG RAVENDEN 36.24N 91.25W
04/02/2006 LAWRENCE AR LAW ENFORCEMENT
HALF DOZEN HOMES DESTROYED AND DOWNED POWERLINES
0531 PM HAIL POCAHONTAS 36.26N 90.97W
04/02/2006 M2.75 INCH RANDOLPH AR TRAINED SPOTTER
0535 PM TORNADO 1 S POCAHONTAS 36.25N 90.97W
04/02/2006 RANDOLPH AR LAW ENFORCEMENT
0559 PM HAIL FRIARS POINT 34.37N 90.64W
04/02/2006 M1.75 INCH COAHOMA MS LAW ENFORCEMENT
0601 PM TSTM WND DMG MALDEN 36.58N 89.98W
04/02/2006 DUNKLIN MO BROADCAST MEDIA
TREES UPROOTED...CAMMPERS ROLLED...BUILDING DAMAGED AND
DAMAGE TO AIRPORT
0604 PM HAIL 9 SE CORNING 36.32N 90.47W
04/02/2006 M0.88 INCH CLAY AR LAW ENFORCEMENT
0605 PM TSTM WND DMG HICKORY RIDGE 35.40N 90.99W
04/02/2006 CROSS AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0605 PM HAIL HICKORY RIDGE 35.40N 90.99W
04/02/2006 M1.00 INCH CROSS AR LAW ENFORCEMENT
0610 PM HAIL MARMADUKE 36.19N 90.39W
04/02/2006 M1.75 INCH GREENE AR LAW ENFORCEMENT
0612 PM TORNADO MARMADUKE 36.19N 90.39W
04/02/2006 GREENE AR TRAINED SPOTTER
TORNADO ON THE GROUND 2.7 MILES W OF MARMADUKE
0620 PM TORNADO MARMADUKE 36.19N 90.39W
04/02/2006 GREENE AR TRAINED SPOTTER
TORNADO REPORTED IN TOWN WITH HEAVY DAMAGE.
0630 PM FUNNEL CLOUD 5 S KENNETT 36.17N 90.05W
04/02/2006 DUNKLIN MO LAW ENFORCEMENT
0635 PM TORNADO 4 N SENATH 36.19N 90.16W
04/02/2006 DUNKLIN MO TRAINED SPOTTER
TORNADO ON THE GROUND CONFIRMED BY SPOTTERS
&&
ARCLocal storm report, Apr 2, 5:56 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
656 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL RAVENDEN 36.24N 91.25W
04/02/2006 M1.00 INCH LAWRENCE AR TRAINED SPOTTER
0511 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M1.00 INCH RANDOLPH AR EMERGENCY MNGR
QUARTER SIZE HAIL COVERING THE GROUND
0515 PM TORNADO IMBODEN 36.20N 91.18W
04/02/2006 LAWRENCE AR LAW ENFORCEMENT
0516 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M2.75 INCH RANDOLPH AR LAW ENFORCEMENT
0517 PM HAIL POCAHONTAS 36.26N 90.97W
04/02/2006 M1.00 INCH RANDOLPH AR TRAINED SPOTTER
0525 PM HAIL RAVENDEN 36.24N 91.25W
04/02/2006 E4.25 INCH LAWRENCE AR LAW ENFORCEMENT
0525 PM TSTM WND DMG RAVENDEN 36.24N 91.25W
04/02/2006 LAWRENCE AR LAW ENFORCEMENT
HALF DOZEN HOMES DESTROYED AND DOWNED POWERLINES
0531 PM HAIL POCAHONTAS 36.26N 90.97W
04/02/2006 M2.75 INCH RANDOLPH AR TRAINED SPOTTER
0535 PM TORNADO 1 S POCAHONTAS 36.25N 90.97W
04/02/2006 RANDOLPH AR LAW ENFORCEMENT
0559 PM HAIL FRIARS POINT 34.37N 90.64W
04/02/2006 M1.75 INCH COAHOMA MS LAW ENFORCEMENT
0601 PM TSTM WND DMG MALDEN 36.58N 89.98W
04/02/2006 DUNKLIN MO BROADCAST MEDIA
TREES UPROOTED...CAMMPERS ROLLED...BUILDING DAMAGED AND
DAMAGE TO AIRPORT
0604 PM HAIL 9 SE CORNING 36.32N 90.47W
04/02/2006 M0.88 INCH CLAY AR LAW ENFORCEMENT
0605 PM TSTM WND DMG HICKORY RIDGE 35.40N 90.99W
04/02/2006 CROSS AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0605 PM HAIL HICKORY RIDGE 35.40N 90.99W
04/02/2006 M1.00 INCH CROSS AR LAW ENFORCEMENT
0610 PM HAIL MARMADUKE 36.19N 90.39W
04/02/2006 M1.75 INCH GREENE AR LAW ENFORCEMENT
0612 PM TORNADO MARMADUKE 36.19N 90.39W
04/02/2006 GREENE AR TRAINED SPOTTER
TORNADO ON THE GROUND 2.7 MILES W OF MARMADUKE
0620 PM TORNADO MARMADUKE 36.19N 90.39W
04/02/2006 GREENE AR TRAINED SPOTTER
TORNADO REPORTED IN TOWN WITH HEAVY DAMAGE.
0630 PM FUNNEL CLOUD 5 S KENNETT 36.17N 90.05W
04/02/2006 DUNKLIN MO LAW ENFORCEMENT
0635 PM TORNADO 4 N SENATH 36.19N 90.16W
04/02/2006 DUNKLIN MO TRAINED SPOTTER
TORNADO ON THE GROUND CONFIRMED BY SPOTTERS
0652 PM TORNADO 5 W WYNNE 35.23N 90.88W
04/02/2006 CROSS AR FIRE DEPT/RESCUE
&&
ARCSpecial weather statement, Apr 2, 6:07 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
707 PM CDT SUN APR 2 2006
TNZ001-019-030030-
LAKE TN-DYER TN-
707 PM CDT SUN APR 2 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER AND LAKE COUNTIES.
A TORNADIC THUNDERSTORM WITH A HISTORY OF PRODUCING DAMAGE WAS
LOCATED OVER PEMISCOT COUNTY MISSOURI...18 MILES WEST OF COTTONWOOD
GROVE AT 707 PM CDT...MOVING EAST AT 40 MPH.
ON ITS CURRENT TRACK...THE STORM WILL ENTER SOUTHERN LAKE AND
NORTHERN DYER COUNTIES WITHIN THE NEXT HALF HOUR. IF THE STORM
MAINTAINS ITS INTENSITY...TORNADO WARNINGS MAY BE REQUIRED FOR LAKE
AND DYER COUNTIES.
PEOPLE IN DYER AND LAKE COUNTIES SHOULD MONITOR THIS STORM VERY
CLOSELY.
Local storm report, Apr 2, 6:23 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
723 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL RAVENDEN 36.24N 91.25W
04/02/2006 M1.00 INCH LAWRENCE AR TRAINED SPOTTER
0511 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M1.00 INCH RANDOLPH AR EMERGENCY MNGR
QUARTER SIZE HAIL COVERING THE GROUND
0515 PM TORNADO IMBODEN 36.20N 91.18W
04/02/2006 LAWRENCE AR LAW ENFORCEMENT
0516 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
04/02/2006 M2.75 INCH RANDOLPH AR LAW ENFORCEMENT
0517 PM HAIL POCAHONTAS 36.26N 90.97W
04/02/2006 M1.00 INCH RANDOLPH AR TRAINED SPOTTER
0525 PM HAIL RAVENDEN 36.24N 91.25W
04/02/2006 E4.25 INCH LAWRENCE AR LAW ENFORCEMENT
0525 PM TSTM WND DMG RAVENDEN 36.24N 91.25W
04/02/2006 LAWRENCE AR LAW ENFORCEMENT
HALF DOZEN HOMES DESTROYED AND DOWNED POWERLINES
0531 PM HAIL POCAHONTAS 36.26N 90.97W
04/02/2006 M2.75 INCH RANDOLPH AR TRAINED SPOTTER
0535 PM TORNADO 1 S POCAHONTAS 36.25N 90.97W
04/02/2006 RANDOLPH AR LAW ENFORCEMENT
0559 PM HAIL FRIARS POINT 34.37N 90.64W
04/02/2006 M1.75 INCH COAHOMA MS LAW ENFORCEMENT
0601 PM TSTM WND DMG MALDEN 36.58N 89.98W
04/02/2006 DUNKLIN MO BROADCAST MEDIA
TREES UPROOTED...CAMMPERS ROLLED...BUILDING DAMAGED AND
DAMAGE TO AIRPORT
0604 PM HAIL 9 SE CORNING 36.32N 90.47W
04/02/2006 M0.88 INCH CLAY AR LAW ENFORCEMENT
0605 PM HAIL HICKORY RIDGE 35.40N 90.99W
04/02/2006 M1.00 INCH CROSS AR LAW ENFORCEMENT
0605 PM TSTM WND DMG HICKORY RIDGE 35.40N 90.99W
04/02/2006 CROSS AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0610 PM HAIL MARMADUKE 36.19N 90.39W
04/02/2006 M1.75 INCH GREENE AR LAW ENFORCEMENT
0612 PM TORNADO MARMADUKE 36.19N 90.39W
04/02/2006 GREENE AR TRAINED SPOTTER
TORNADO ON THE GROUND 2.7 MILES W OF MARMADUKE
0620 PM TORNADO MARMADUKE 36.19N 90.39W
04/02/2006 GREENE AR TRAINED SPOTTER
TORNADO REPORTED IN TOWN WITH HEAVY DAMAGE.
0630 PM FUNNEL CLOUD 5 S KENNETT 36.17N 90.05W
04/02/2006 DUNKLIN MO LAW ENFORCEMENT
0635 PM TORNADO 4 N SENATH 36.19N 90.16W
04/02/2006 DUNKLIN MO TRAINED SPOTTER
TORNADO ON THE GROUND CONFIRMED BY SPOTTERS
0652 PM TORNADO 5 W WYNNE 35.23N 90.88W
04/02/2006 CROSS AR FIRE DEPT/RESCUE
0719 PM HAIL CLARKTON 36.45N 89.97W
04/02/2006 M1.75 INCH DUNKLIN MO TRAINED SPOTTER
SOME LARGER THAN GOLF BALL STONES CAUSING DAMAGE
&&
ARCEvent by event
18 hail, 10 thunderstorm wind, 7 tornado. Local standard time, as filed.
Thunderstorm Wind, Chester
- When
- April 2, 6:30 PM CST to 6:35 PM CST
- Where
- Chester County, Henderson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.433, -88.667
One large tree was blown down clipping the front part of a house and taking the chimney off of the house.
Tornado, Dyer
- When
- April 2, 6:32 PM CST to 6:55 PM CST
- Where
- Dyer County, 14 mi W of Newbern
- Rating
- F3
- Path length
- 18 mi
- Path width
- 880 yd
- Deaths
- 16 direct, 0 indirect
- Injuries
- 70 direct, 0 indirect
- Property damage
- $20 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.117, -89.517
A tornado spawned from the same parent supercell that produced damaging tornadoes west of the Mississippi River moved across Dyer County during the evening of April 2nd. The most affected areas were Millsfield, Maxey, and Newbern. The F3 tornado resulted in sixteen fatalities and 70 injuries. Seventy-one homes were destroyed and one hundred eighty-two were damaged.
Thunderstorm Wind, Fayette
- When
- April 2, 6:38 PM CST to 6:50 PM CST
- Where
- Fayette County, Braden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $125,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.383, -89.583
Two homes were destroyed and one home was blown off of its foundation in Braden. A mobile home was overturned and a grain silo was destroyed in Braden. Gas station pumps were damaged near Exit 35 on Interstate 40. Shingles were ripped off of roofs and large trees were downed in Somerville.
Hail, Lake
- When
- April 2, 6:47 PM CST to 6:50 PM CST
- Where
- Lake County, 1 mi SW of Ridgely
- Measured
- 1.25 in hail
- Property damage
- $6,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.250, -89.500
Hail, Obion
- When
- April 2, 6:52 PM CST to 6:55 PM CST
- Where
- Obion County, Kenton
- Measured
- 1.75 in hail
- Property damage
- $8,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.200, -89.017
Hail, Shelby
- When
- April 2, 6:57 PM CST to 7:10 PM CST
- Where
- Shelby County, Memphis
- Measured
- 1.75 in hail
- Property damage
- $12,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.133, -90.017
Thunderstorm Wind, Tipton
- When
- April 2, 7:00 PM CST to 7:05 PM CST
- Where
- Tipton County, Garland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.583, -89.767
Trees were blown down onto a gas main.
Tornado, Gibson
- When
- April 2, 7:09 PM CST to 7:31 PM CST
- Where
- Gibson County, 2 mi W of Dyer
- Rating
- F3
- Path length
- 17 mi
- Path width
- 880 yd
- Deaths
- 6 direct, 0 indirect
- Injuries
- 42 direct, 0 indirect
- Property damage
- $25 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.067, -89.033
This tornado was also spawned by the same supercell that produced the killer Dyer County tornado. The F3 tornado tracked east across Gibson County. The tornado then continued east into Weakley County. The hardest hit area was the city of Bradford. There were six fatalities in Bradford along with forty-four injuries. Approximately two hundred fifty homes were damaged and seventy-five homes were destroyed. The Bradford Police Department was completely destroyed. Other businesses were also severely damaged.
Hail, Lake
- When
- April 2, 7:09 PM CST to 7:13 PM CST
- Where
- Lake County, Tiptonville
- Measured
- 2.5 in hail
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.383, -89.483
There were numerous reports of damage to vehicles and roofs caused by the tennis ball sized hail.
Hail, Shelby
- When
- April 2, 7:14 PM CST to 7:25 PM CST
- Where
- Shelby County, Memphis
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.133, -90.017
Hail, Obion
- When
- April 2, 7:17 PM CST to 7:20 PM CST
- Where
- Obion County, Obion
- Measured
- 1.75 in hail
- Property damage
- $8,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.267, -89.200
Tornado, Weakley
- When
- April 2, 7:31 PM CST to 7:35 PM CST
- Where
- Weakley County, 5 mi SE of Greenfield
- Rating
- F3
- Path length
- 5 mi
- Path width
- 200 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $500,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.100, -88.733
The tornado tracked east out of Gibson County into Weakley County. The most affected area was between Pillowville and Staffords Store. Four homes were destroyed and twenty-eight homes were damaged. At least two barns were leveled. Two people were seriously injured when their mobile home was destroyed. The tornado then continued further east into northern Carroll County.
Tornado, Carroll
- When
- April 2, 7:35 PM CST to 7:50 PM CST
- Where
- Carroll County, 8 mi SW of Mc Kenzie
- Rating
- F3
- Path length
- 9 mi
- Path width
- 100 yd
- Property damage
- $1.0 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.050, -88.617
The tornado tracked east out of Weakley County into Carroll County. The tornado eventually lifted five miles south southeast of McKenzie. The area just south of McKenzie experienced the worst damage. Thirty-four homes, two apartments, one shop building, and nine farm buildings were damaged. Pilgrim's Rest Church, located near Christmasville, was destroyed. Grain silos were destroyed and numerous trees and power lines were downed. The tornado produce primarily F1 type damage in Carroll County.
Tornado, Gibson
- When
- April 2, 7:43 PM CST to 7:52 PM CST
- Where
- Gibson County, 5 mi NW of Rutherford
- Rating
- F3
- Path length
- 8 mi
- Path width
- 880 yd
- Deaths
- 2 direct, 0 indirect
- Injuries
- 6 direct, 0 indirect
- Property damage
- $15 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.183, -89.050
This tornado was the second of two F3 tornadoes that affected Gibson County on April 2nd. The tornado touched down just south of the Obion and Gibson County line and tracked southeast. The tornado lifted just east of Rutherford near the intersection of China Grove Rd and Highway 105. Two fatalities occurred as a result of this tornado along with six injuries. Approximately two hundred fifty homes were damaged and six were destroyed. Cars were tossed into open fields.
Hail, Tipton
- When
- April 2, 8:00 PM CST to 8:05 PM CST
- Where
- Tipton County, 1 mi S of Munford
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.433, -89.833
Hail, Carroll
- When
- April 2, 8:16 PM CST to 8:25 PM CST
- Where
- Carroll County, 4 mi S of Mc Kenzie
- Measured
- 1.75 in hail
- Property damage
- $9,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.083, -88.517
Thunderstorm Wind, Haywood
- When
- April 2, 8:30 PM CST to 8:35 PM CST
- Where
- Haywood County, Stanton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.467, -89.400
Trees and power lines were knocked down blocking roadways.
Thunderstorm Wind, Chester
- When
- April 2, 8:30 PM CST to 8:35 PM CST
- Where
- Chester County, Enville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.383, -88.433
A carport was collapsed and a car was moved more than five feet.
Hail, Carroll
- When
- April 2, 8:35 PM CST to 8:40 PM CST
- Where
- Carroll County, Huntingdon
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.000, -88.417
Thunderstorm Wind, Carroll
- When
- April 2, 8:42 PM CST to 8:46 PM CST
- Where
- Carroll County, Bruceton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.033, -88.250
Straight line winds destroyed a machine shop and produced minor damage to several residences. One home had its roof and deck blown away. Numerous trees were also downed.
Tornado, Fayette
- When
- April 2, 8:45 PM CST to 8:47 PM CST
- Where
- Fayette County, Longtown
- Rating
- F1
- Path length
- 0.5 mi
- Path width
- 30 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $200,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.350, -89.517
A tornado briefly touched down near the town of Longtown and moved east. Ten homes and two businesses were damaged, along with many barns and outbuildings. Numerous trees and power lines were downed.
Hail, Lauderdale
- When
- April 2, 8:53 PM CST to 9:05 PM CST
- Where
- Lauderdale County, 12 mi SW of Halls
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.750, -89.550
Tornado, Haywood
- When
- April 2, 9:25 PM CST to 9:27 PM CST
- Where
- Haywood County, 2 mi W of Brownsville
- Rating
- F2
- Path length
- 0.8 mi
- Path width
- 30 yd
- Property damage
- $400,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.600, -89.300
A F2 intensity tornado briefly touched down in the Hickory Trail subdivision just west of the city of Brownsville. One home was completely destroyed. One home was moved off of its foundation. Twenty-four homes experienced partial roof damage.
Hail, Tipton
- When
- April 2, 9:35 PM CST to 9:40 PM CST
- Where
- Tipton County, Dixonville
- Measured
- 1.25 in hail
- Property damage
- $6,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.433, -89.950
Hail, Dyer
- When
- April 2, 9:37 PM CST to 9:42 PM CST
- Where
- Dyer County, Dyersburg
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.033, -89.383
Thunderstorm Wind, Henry
- When
- April 2, 9:38 PM CST to 10:00 PM CST
- Where
- Henry County, 3 mi NE of Cottage Grove
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.417, -88.450
Straight line winds produced a corridor of damage across northern Henry County. The damage began northeast of Cottage Grove and continued eastward to Oak Hill. Approximately twenty to twenty-five homes suffered some damage, mainly to roofs and shingles. A boat dock on Kentucky Lake was destroyed with several boats heavily damaged. In addition, the steeple of Mount Sinai Baptist Church east of Puryear was blown off.
Hail, Shelby
- When
- April 2, 9:45 PM CST to 9:50 PM CST
- Where
- Shelby County, Memphis
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.133, -90.017
Thunderstorm Wind, Gibson
- When
- April 2, 9:45 PM CST to 9:50 PM CST
- Where
- Gibson County, Dyer
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.067, -89.000
Straight line winds tore roofs off of houses. The winds also knocked down several trees and power lines.
Hail, Gibson
- When
- April 2, 9:45 PM CST to 9:50 PM CST
- Where
- Gibson County, Dyer
- Measured
- 1.75 in hail
- Property damage
- $8,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.067, -89.000
Hail, Madison
- When
- April 2, 9:50 PM CST to 9:55 PM CST
- Where
- Madison County, Bemis
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.583, -88.833
Hail, Henderson
- When
- April 2, 10:45 PM CST to 10:50 PM CST
- Where
- Henderson County, Lexington
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.650, -88.400
Hail, Chester
- When
- April 2, 10:48 PM CST to 10:53 PM CST
- Where
- Chester County, Henderson
- Measured
- 1 in hail
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.433, -88.667
Thunderstorm Wind, Hardin
- When
- April 2, 11:40 PM CST to 11:45 PM CST
- Where
- Hardin County, Morris Chapel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.317, -88.350
Straight line winds knocked down large trees near Old Union.
Hail, Hardin
- When
- April 2, 11:40 PM CST to 11:50 PM CST
- Where
- Hardin County, Morris Chapel
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.317, -88.350
Thunderstorm Wind, Hardeman
- When
- April 2, 11:45 PM CST to 11:50 PM CST
- Where
- Hardeman County, Silerton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.350, -88.817
Straight line winds knocked down the back end of a house. Two people were trapped. There were no injuries.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Tornado, Dyer | 2006-04-02 | 37 | Male | Mobile/Trailer Home | Direct |
| Tornado, Dyer | 2006-04-02 | 40 | Female | Mobile/Trailer Home | Direct |
| Tornado, Dyer | 2006-04-02 | 13 | Male | Mobile/Trailer Home | Direct |
| Tornado, Dyer | 2006-04-02 | 69 | Male | Permanent Home | Direct |
| Tornado, Dyer | 2006-04-02 | 87 | Female | Permanent Home | Direct |
| Tornado, Dyer | 2006-04-02 | 66 | Male | Permanent Home | Direct |
| Tornado, Dyer | 2006-04-02 | 63 | Female | Mobile/Trailer Home | Direct |
| Tornado, Dyer | 2006-04-02 | 27 | Male | Mobile/Trailer Home | Direct |
| Tornado, Dyer | 2006-04-02 | 26 | Female | Mobile/Trailer Home | Direct |
| Tornado, Dyer | 2006-04-02 | 47 | Female | Permanent Home | Direct |
| Tornado, Dyer | 2006-04-02 | 57 | Male | Permanent Home | Direct |
| Tornado, Dyer | 2006-04-02 | 0 | Male | Permanent Home | Direct |
| Tornado, Dyer | 2006-04-02 | 67 | Female | Permanent Home | Direct |
| Tornado, Dyer | 2006-04-02 | 35 | Male | Mobile/Trailer Home | Direct |
| Tornado, Dyer | 2006-04-02 | 57 | Female | Permanent Home | Direct |
| Tornado, Dyer | 2006-04-02 | 77 | Male | Permanent Home | Direct |
| Tornado, Gibson | 2006-04-02 | 61 | Female | Mobile/Trailer Home | Direct |
| Tornado, Gibson | 2006-04-02 | 53 | Female | Permanent Home | Direct |
| Tornado, Gibson | 2006-04-02 | 28 | Male | Permanent Home | Direct |
| Tornado, Gibson | 2006-04-02 | 29 | Female | Permanent Home | Direct |
| Tornado, Gibson | 2006-04-02 | 5 | Male | Permanent Home | Direct |
| Tornado, Gibson | 2006-04-02 | 3 | Male | Permanent Home | Direct |
| Tornado, Gibson | 2006-04-02 | 44 | Female | Permanent Home | Direct |
| Tornado, Gibson | 2006-04-02 | 57 | Female | Permanent Home | Direct |
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, April 2, 20062 deaths · 130 injured · $62 million · F3 · 5 events
- Tornadoes and Hail in Arkansas, April 2, 200652 injured · $31 million · F3 · 27 events
- Tornadoes in Kentucky, April 2, 200628 injured · $38 million · F3 · 2 events
- Tornado in Illinois, April 2, 20061 death · 11 injured · F2 · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 1 injured · $400,000 · 70 kt wind · 1 event
- Heavy Rain in California, April 2 to 5, 2006$46 million · 7 events
- Tornadoes and Hail in Indiana, April 2, 20061 injured · $1.4 million · F1 · 43 events
- Avalanche in Idaho, April 2, 20061 death · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, April 2 to 3, 20061 injured · $423,000 · 3.5 in hail · 71 events
- Debris Flow in California, April 2 to 16, 2006$12 million · 1 event
- Tornadoes in Illinois, April 2, 20063 injured · F2 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506448, 5506368, 5506269, 5506270, 5506271, 5506272, 5506273, 5506369, 5506446, 5506274, 5506275, 5506370, 5506441, 5506443, 5506276, 5506277, 5506278, 5506531, 5506279, 5506447, 5506444, 5506280, 5506442, 5506281, 5506282, 5506445, 5506360, 5506361, 5506362, 5506363, 5506364, 5506365, 5506366, 5506532, 5506367.